Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 433, NWS Little Rock, AR

September 1, 2000Grant County, Jefferson County, Pulaski County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Sep 1, 2000, 4:40 PM CDT for Grant County, Jefferson County, Pulaski County, Arkansas. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 1, 2000, 4:40 PM CDT (21:40 UTC)
Expired
Sep 1, 2000, 5:30 PM CDT
In force
50 min
Issued by
NWS Little Rock, AR
Area
Whole counties

Counties Grant County, AR, Jefferson County, AR, Pulaski County, AR

The radar

The Little Rock radar (KLZK), 44 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 4:43 PM CDTThunderstorm Wind 63 MNo Little Rock Muni, AR
Sep 1, 4:43 PM CDTThunderstorm Wind 50 ENorth Little Rock, AR
Sep 1, 4:48 PM CDTThunderstorm Wind 50 ELittle Rock, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
245 J/kg
Mixed-layer CIN
-275 J/kg
Mixed-layer LCL
2269 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 012140
SVRLIT
ARC053-069-119-012230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
440 PM CDT FRI SEP 1 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PULASKI COUNTY IN CENTRAL ARKANSAS
  GRANT COUNTY IN CENTRAL ARKANSAS
  JEFFERSON COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 530 PM CDT

* AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER CAMMACK VILLAGE...MOVING SOUTHEAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LITTLE ROCK AROUND 445 PM CDT
  PARKERS-IRON SPRINGS AROUND 500 PM CDT
  WRIGHTSVILLE AROUND 505 PM CDT
  REDFIELD AROUND 530 PM CDT

THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:38 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Sep 1, 3:38 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
338 PM CDT FRI SEP 1 2000

...NO END IN SIGHT FOR THE VERY HOT CONDITIONS...

BEEN A BUSY AFTERNOON WITH SCATTERED SEVERE THUNDERSTORMS ALONG WITH
THE VERY HOT CONDITIONS. LATEST SURFACE ANALYSIS HAS A TROUGH LINE
ACROSS THE WESTERN PART OF THE STATE. SATELLITE AND KLZK RADAR
IMAGERY SHOWS THE SCATTERED SEVERE THUNDERSTORMS OVER THIS AREA.
THE UPPER AIR PATTERN INDICATES THE CLOSED LOW CONTINUING TO OUR
EAST ACROSS THE SOUTHEASTERN US AND THE UPPER LEVEL HIGH JUST TO OUR
WEST OVER OK AND INTO WESTERN AR.

THE ETA HAS THE BEST HANDLE ON THE OVERALL SYNOPTIC PATTERN AND IT
WILL BE THE MODEL OF CHOICE. THE UPPER LEVEL HIGH WILL CONTINUE TO
DOMINATE THE REGION/S WEATHER OVER THE NEXT COUPLE DAYS. IT WILL
MOVE SLOWLY WESTWARD THROUGH SUNDAY...BUT IT WILL EXPAND BACK
EASTWARD INTO EARLY NEXT WEEK.

IN TERMS OF PRECIPITATION...I WILL HAVE A 30 PERCENT CHANCE OF
THUNDERSTORMS OVER THE WEST CENTRAL PART OF MY CWFA AND A 10 PERCENT
CHANCE OVER THE REMAINDER OF MY CWFA FOR EARLY TONIGHT. I WILL ALSO
INCLUDE A 20 PERCENT CHANCE FOR MAINLY AFTERNOON THUNDERSTORMS FOR
SATURDAY. THIS WILL BE HIGHER THAN BOTH THE FWC/FAN NUMBERS.

IN TERMS OF TEMPERATURES...TEMPERATURES WILL DEFINITELY CONTINUE TO
BE VERY HOT...WELL ABOVE NORMAL AND NEAR RECORDS. THE FWC/FAN/MAV
ARE STILL TOO COOL. CLOSER TO PERSISTENCE WILL BE THE FORECAST RULE
OF THE DAY. AFTERNOON HEAT INDEX VALUES WILL CONTINUE TO BE IN THE
DANGER CATEGORY (I.E ABOVE 105 DEGREES). SO...THE HEAT ADVISORY WILL
CONTINUE THROUGH SUNDAY FOR MUCH OF CENTRAL AND SOUTHERN ARKANSAS.

SOME RECORDS FOR TODAY 9/1

LOCATION          RECORD      YEAR
--------          ------      ----
HARRISON           100       1947-1951
HOT SPRINGS        106       1947
NORTH LITTLE ROCK  106       1947
PINE BLUFF         105       1938

SOME RECORDS FOR SATURDAY 9/2

LOCATION          RECORD      YEAR
--------          ------      ----
HARRISON           101       1954
HOT SPRINGS        104       1947-1951
NORTH LITTLE ROCK  100       1925
PINE BLUFF         106       1925-1947

...EXTENDED.g..
THE HEAT WILL CONTINUE...AS THE RIDGE BUILDS BACK IN FROM THE PLAINS.

(49)

.LIT...HEAT ADVISORY TODAY THROUGH SATURDAY FOR
    ZONES 16-21-22-25-30>34-37>47-52>57-62>69

In the hours before

Local storm report, Sep 1, 3:15 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
315 PM CDT FRI SEP 01 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0155 PM    CLEVELAND                 AR   50 MPH TSTM GUST
09/01/00   CONWAY                         REPORTED BY STORM
                                          SPOTTER.

0302 PM    ROYAL                     AR   1.75 INCH HAIL
09/01/00   GARLAND                        REPORTED BY HOT SPRINGS
                                          PD THROUGH ASP HOT.

0305 PM    DONALDSON                 AR   .88 INCH HAIL
09/01/00   HOTSPRING                      OCCURRED ALSO AT SOCIAL
                                          HILL. REPORTED BY
                                          EMERGENCY MANAGEMENT.

25
Special weather statement, Sep 1, 3:17 PM CDT, 1 hour 23 minutes before
ARZ003>005-012>014-021>024-030>032-037>044-052>056-062>064-066>069-
020200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
317 PM CDT FRI SEP 1 2000

...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND INTO EARLY THIS
EVENING...

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS MOST OF THE WESTERN
HALF OF ARKANSAS THIS AFTERNOON AND EARLY THIS EVENING.

THE VERY HOT AND HUMID CONDITIONS ACROSS ARKANSAS ARE CREATING A
VERY UNSTABLE ATMOSPHERE. THUNDERSTORMS...SOME SEVERE...ERUPTED OVER
PARTS OF CENTRAL AND WESTERN ARKANSAS AT MID AFTERNOON. WIDELY
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON
AND EARLY THIS EVENING...AND ADDITIONAL STORMS WILL BECOME SEVERE.
THESE THUNDERSTORMS WILL DISSIPATE SHORTLY AFTER SUNSET.

THE MAIN THREAT FROM THE STORMS WILL BE STRONG AND DAMAGING WINDS...
ALONG WITH LARGE HAIL POSSIBLE.

STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGEMENT
PERSONNEL MAY NEED TO ACTIVATED DURING THE REMAINDER OF THE AFTERNOON
AND EARLY THIS EVENING.

FOR ADDITIONAL WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE
IN LITTLE ROCK...CHECK OUT OUR WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/LZK (ALL IN LOWER CASE)

22
Local storm report, Sep 1, 3:55 PM CDT, 45 minutes before
LITLSRLIT ALL
TTAA00 KLIT DDHHMM

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
355 PM CDT FRI SEP 1 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0302 PM    ROYAL                     AR   1.75 INCH HAIL
09/01/00   GARLAND                        MODERATE ROOF DAMAGE AT
                                          ROYAL. REPORTED BY HOT
                                          ASP.

0320 PM    PEARCY                    AR   WIND DAMAGE
09/01/00   GARLAND                        TREES DOWN. REPORTED BY
                                          HOT ASP.

25

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 1:49 PM CDTSevere Thunderstorm WarningLZKPope41 min
Sep 1, 1:51 PM CDTSevere Thunderstorm WarningLZKPolk39 min
Sep 1, 1:55 PM CDTSevere Thunderstorm WarningLZKJohnson50 min
Sep 1, 1:58 PM CDTSevere Thunderstorm WarningLZKConway, Van Buren47 min
Sep 1, 2:27 PM CDTSevere Thunderstorm WarningLZKPope48 min
Sep 1, 2:42 PM CDTSevere Thunderstorm WarningLZKHot Spring48 min
Sep 1, 2:46 PM CDTSevere Thunderstorm WarningLZKYell44 min
Sep 1, 2:57 PM CDTSevere Thunderstorm WarningLZKGarland48 min
Sep 1, 3:23 PM CDTSevere Thunderstorm WarningLZKDallas52 min
Sep 1, 3:28 PM CDTSevere Thunderstorm WarningLZKClark, Hot Spring47 min
Sep 1, 3:42 PM CDTSevere Thunderstorm WarningLZKWhite48 min
Sep 1, 3:43 PM CDTSevere Thunderstorm WarningLZKPerry47 min
Sep 1, 4:04 PM CDTSevere Thunderstorm WarningLZKPulaski41 min
Sep 1, 4:10 PM CDTSevere Thunderstorm WarningLZKFaulkner, White50 min
Sep 1, 5:00 PM CDTSevere Thunderstorm WarningLZKSaline45 min
Sep 1, 5:12 PM CDTSevere Thunderstorm WarningLZKCalhoun48 min
Sep 1, 5:21 PM CDTSevere Thunderstorm WarningLZKOuachita39 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.